MEDOS INTERNATIONAL SARL UNIFORM 4MM X 11.5 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Catalog Number |
FCX100412 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31126840) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure of an intracranial aneurysm in a 61-year-old male patient with a history of hypertension, the 4mm x 11.5cm cerepak uniform (fcx100412 / 31126840) failed to detach after multiple attempts.The procedure was not delayed; it was reported to have successfully completed without any patient consequence.On 20-mar-2024, additional information was received from the clinical account specialist.Per the information, the procedure was targeting an anterior communicating artery (acom) aneurysm.The detachment attempts were three manual breaks and on the third attempt, the filament detachment wire broke.The coil was not stretched and it was still attached to the delivery system.The microcatheter used was an excelsior sl-10 45°(stryker).The procedure was completed with a shorter cerepak uniform coil, a 4mm x 7.5cm cerepak uniform (fcx100407).
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(6).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on (b)(6) 2024.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 4mm x 11.5cm cerepak uniform was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed still attached to the delivery system.Several kinks were noted along the length of the delivery wire.The manual break was attempted at the proper location.The inner tube slipped from the main delivery tube and was not returned for evaluation.The embolic coil was inspected under the microscope.Under magnification, no damages were observed at the proximal key.No unintentional weld was noted on the loop hole.No contamination was noted at the distal end.A manufacturing record evaluation was performed for the finished device 31126840 number, and no non-conformances related to the malfunction were identified.The issue reported were confirmed based on the detachment attempts, the broken condition of the manual break, and the embolic coil being still attached.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.A capa is currently investigating failure to detach.The kinks observed on the delivery wire were not originally reported; the exact time of occurrence cannot be determined; therefore, they are not considered related to the issue reported.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.